Thunderstorm Wind, Hawkins
- When
- July 19, 11:05 PM EST
- Where
- Hawkins County, Church Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -82.717
Numerous trees were reported down across the entire northeast part of the county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees were reported down across the entire northeast part of the county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 19, 8:00 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT WED JUL 19 2006 .DISCUSSION... CURRENT SURFACE ANALYSIS SHOWS A WEAK QUASI-STATIONARY FRONT ACROSS SOUTHWEST VA...WITH LOCAL RADARS REVEALING AN ISOLATED TSTORM NEAR THIS FRONT. EVENING CONVECTION SHOULD CONTINUE TO DISSIPATE OVER THE NEXT HOUR OR SO WITH THE SETTING OF THE SUN. WILL PLAN TO UPDATE THE FORECAST LATER THIS EVENING TO REMOVE THE MENTION OF EVENING PRECIP. TEMPS LOOK TO BE ON TRACK AND WILL NOT CHANGE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED JUL 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 430 AM CDT WED JUL 19 2006 /530 AM EDT WED JUL 19 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON FRIDAY...THE COMBINATION OF WEAK INSTABILITY...STRONG AFTERNOON HEATING AND INCREASING MOISTURE WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE SOUTHERN APPALACHIAN REGION. SOME OF THESE STORMS MAY REACH STRONG TO SEVERE LEVELS WITH THE MAIN CONCERN STRONG GUSTY WINDS. ADDITIONALLY...BRIEF HEAVY RAINFALL IS POSSIBLE WITH SOME OF THE STORMS AND MAY CAUSE LOCALIZED MINOR FLOODING MAINLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED FRIDAY AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 658 PM EDT WED JUL 19 2006 TNZ071-072-086-087-200000- BLOUNT SMOKY MOUNTAINS-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE- 658 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND MONROE COUNTIES... AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MARYVILLE. THIS STORM WAS DRIFTING SLOWLY SOUTHWEST. WIND GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 741 PM EDT WED JUL 19 2006 VAZ008-200045- WASHINGTON- 741 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING WASHINGTON COUNTY IN VIRGINIA... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EMORY-MEADOW VIEW....MOVING SOUTHEAST AT 5 MPH. ANOTHER STRONG STORM WAS OCCURRING BETWEEN ABINGDON AND BRISTOL. IT WAS ALSO DRIFTING SLOWLY SOUTHWEST. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 808 PM EDT WED JUL 19 2006 TNZ069-071-200115- KNOX-NW BLOUNT- 808 PM EDT WED JUL 19 2006 ...STRONG THUNDERSTORMS WERE AFFECTING BLOUNT AND KNOX COUNTIES... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF KNOXVILLE. RADAR INDICATED LITTLE MOVEMENT WITH THESE STORMS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 852 PM EDT WED JUL 19 2006 TNZ018-VAZ008-200115- JOHNSON-WASHINGTON- 852 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING JOHNSON AND WASHINGTON COUNTIES... AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ABINGDON....MOVING SOUTH AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1123 PM EDT WED JUL 19 2006 TNZ016-200430- HAWKINS- 1123 PM EDT WED JUL 19 2006 ...A STRONG THUNDERSTORM WAS AFFECTING HAWKINS COUNTY... AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SURGOINSVILLE NEAR CHURCH HILL. THIS STORM WAS NEARLY STATIONARY AND THEREFORE...LOCALIZED FLOODING IS POSSIBLE. REMEMBER...DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD...ESPECIALLY AT NIGHT...THE WATER MAY BE TOO DEEP FOR SAFE PASSAGE. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The Knoxville radar (KMRX), 73 km away, was scanning. The volume nearest the first event began at 04:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519321.